Health Canada is advising consumers of a recall of potassium replacement products

Health Canada is advising consumers of a recall of potassium replacement products distributed in Canada by EuroPharm International Canada Inc. and Laboratoire Riva Inc. Potassium replacement products are used in the treatment and prevention of potassium depletion.

Recent testing has led to the conclusion that some of the products released potassium at a rate or quantity lower or higher than specified. The following products are being recalled: Euro-K 8, Euro-K 20, Euro-K 600, Riva-K 8 SR, and Riva-K 20 SR.

As a precaution, Health Canada is advising consumers to return these products to their pharmacists for a suitable alternative. Individuals with heart, liver or kidney conditions, taking any of these products on the advice of a physician should not stop taking these products but should consult their physician to have their potassium status assessed.

Symptoms of potential adverse reactions to these products can vary greatly between individuals, therefore, accurately predicting all of the symptoms which may occur as a result of use is difficult. In many cases, there may be no symptoms at all. However, in some cases, symptoms could include nausea, vomiting, abdominal pain, diarrhea, indigestion, and muscle fatigue.

Euro-K and Riva-K products come in capsule and tablet form. These products have been available to the public, without prescription, from behind pharmacy counters. The name of the potassium replacement product is written on the label of the container.

There have been no reports of adverse reactions related to the use of these products in Canada. Health Canada became aware of the situation associated with these products during routine site inspections. Consumers and health care professionals are urged to report adverse reactions to Health Canada.

Comments

The opinions expressed here are the views of the writer and do not necessarily reflect the views and opinions of News Medical.
You might also like... ×
"COVID-19 diarrhea" depends on inflammatory response that is part of the disease